MAUDE Adverse Event Report: COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Model Number G23553
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, the scrub nurse noticed during an unspecified procedure, the tip of the cook® single-use holmium laser fiber was bent, where it should have remained straight.The device was not caught on anything prior to use.Blue fragments were found to have come from the fiber and floating within the bladder area.The surgeon catheterized the patient post procedure to flush any fragments that may have remained within the patient.No patient harm has been reported.Additional information has been requested regarding the patient and the event.At the time of this report, no further information has been provided.
 
Additional Manufacturer Narrative
E1: name and address: phone: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 20sep2024: the procedure being performed was a ureteroscopy.The fiber was inspected for damage prior to use.The surgeon continued using the laser fiber after the tip broke off, and was able to complete the procedure using the fiber.There was no manipulation of the fiber that occurred that may have damaged the fiber.There were no adverse effects to patient and the procedure was completed without injury.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Additional information: b5, d10, event description: it was reported that the scrub nurse noticed, during a ureteroscopy, the tip of a cook® single-use holmium laser fiber was bent where it should have remained straight.The fiber was inspected for damage prior to use.The device was not caught on anything prior to use.The surgeon continued using the laser fiber after the tip broke off, and was able to complete the procedure using the fiber.There was no manipulation of the fiber that occurred that may have damaged the fiber.Blue fragments were found to have come from the fiber and were floating within the bladder area.The surgeon catheterized the patient post procedure to flush any fragments that may have remained within the patient and was not concerned that this would be an issue.The patient did not require any additional procedures due to this occurrence.There were no adverse effects to the patient and the procedure was completed without injury.Investigation - evaluation : reviews of complaint history, device history record (dhr), instructions for use (ifu), quality control procedures, and interview of personnel were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.A document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with the complaint device lot.Based on the available information, cook has concluded that the device was manufactured to specification and there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: ¿warnings do not bend fiber at sharp angles.¿ ¿precautions never subject fiberoptics to sharp bends in handling, use, or storage¿ ¿how supplied upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, no returned device, and the results of the investigation, the cause of the failure was unable to be determined.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK® SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20127529
Report Number1820334-2024-01156
Device Sequence Number7417833
Product Code GEX
UDI-Device Identifier00827002235533
UDI-Public(01)00827002235533(17)261207(10)15794173
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K163197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG23553
Device Catalogue NumberHLF-S273-H30
Device Lot Number15794173
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer09/20/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MEDICAL RHAPSODY H-30 HOLMIUM LASER SYSTEM
Patient SexUnknown